Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 17, NWS Brownsville, TX

April 24, 20065 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 24, 2006, 4:37 AM CDT for 5 counties in Texas. It took effect at Apr 24, 2006, 10:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 4:37 AM CDT (09:37 UTC)
In effect from
Apr 24, 2006, 10:00 AM CDT
Expired
Apr 24, 2006, 12:40 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2046 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 240937
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
437 AM CDT MON APR 24 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

TXZ250-251-253>257-241745-
/O.NEW.KBRO.FW.W.0017.060424T1500Z-060425T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
437 AM CDT MON APR 24 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH WILL BE IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING FOR CAMERON...WILLACY...KENEDY...HIDALGO...AND
BROOKS COUNTY. 

BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH BROAD SURFACE THERMAL LOW PRESSURE OVER NORTHEAST MEXICO 
TODAY. THE INTERACTION OF THESE TWO WEATHER SYSTEMS WILL TIGHTEN
THE PRESSURE GRADIENT OVER THE CENTRAL AND EASTERN PORTIONS OF THE
RIO GRANDE VALLEY LATER THIS MORNING THROUGH EARLY THIS EVENING.
THIS WILL CAUSE WINDS OVER CAMERON...WILLACY...KENEDY...HIDALGO...
AND BROOKS COUNTY TO INCREASE TO BETWEEN 20 AND 25 MILES PER HOUR
FROM THE SOUTHEAST WITH SOME OCCASIONAL GUSTS TO AROUND 30 MILES
PER HOUR. MEANWHILE...RELATIVE HUMIDITY VALUES WILL DECREASE TO
BETWEEN 35 AND 55 PERCENT IN THESE COUNTIES. AND...VEGETATION AND
GRASSES ACROSS DEEP SOUTH TEXAS REMAIN EXTREMELY DRY AND FLAMMABLE
DUE TO THE ONGOING EXCEPTIONAL DROUGHT WITHIN THE REGION. 

THE COMBINATION OF BREEZY WINDS...A RELATIVELY DRY ATMOSPHERE...
AND PARCHED VEGETATION WILL RESULT IN AN INCREASED RISK OF FIRE
DANGER WITHIN THE CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE
VALLEY LATER THIS MORNING THROUGH EARLY THIS EVENING. ANOTHER RED
FLAG WARNING MAY BE NEEDED FOR MOST OF DEEP SOUTH TEXAS ON TUESDAY
...AS STRONG WINDS ONCE AGAIN DEVELOP DURING THE MORNING AND
AFTERNOON HOURS.

RESIDENTS OF CAMERON...WILLACY...KENEDY...HIDALGO...AND BROOKS
COUNTY ARE STRONGLY ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING
ACTIVITIES TODAY. 

$$

TOMASELLI
1 follow-up statement
000 
WWUS84 KBRO 241740
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE RED
FLAG WARNING...


TXZ250-251-253>257-241845-
/O.CAN.KBRO.FW.W.0017.000000T0000Z-060425T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
1240 PM CDT MON APR 24 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE RED
FLAG WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 4:00 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT MON APR 24 2006

.DISCUSSION...THE LATEST BRO SOUNDING IS SHOWING MORE PRECIPITABLE
WATER THAN IT HAS FOR A LONG TIME...2 INCHES. ISOLATED SHOWERS
BECOME ALMOST INEVITABLE AT THIS POINT. THE SOUNDING ITSELF SHOWS
CHARACTERISTICS THAT WOULD SEEM TO FAVOR SHOWERS AND MAYBE SOME
STRONGER THUNDERSTORMS RATHER THAN SIGNIFICANT SEVERE WEATHER
HOWEVER. ZAPATA COUNTY IS IN THE GENERAL THUNDERSTORM OUTLOOK AREA
ISSUED BY SPC FOR TODAY...THIS MORE A FUNCTION OF BETTER CONVECTIVE
POTENTIAL ACROSS CENTRAL TEXAS ASSOCIATED WITH A DRY LINE. EXPECT
BREEZY SOUTHEAST WINDS ACROSS MUCH OF DEEP SOUTH TEXAS DURING THE
DAY TODAY AS A SURFACE LOW DEVELOPS OVER OKLAHOMA...WHICH WILL KEEP
DEW POINTS HIGH...IN THE LOWER 70S...BUT NO WIND ADVISORY IS
PLANNED. A WEAK SEA BREEZE MAY DEVELOP. TEMPERATURES WILL BE ABOVE
NORMAL...BUT SHOULD STAY BELOW RECORD VALUES. THE CENTURY MARK MAY
BE REACHED AT FALCON DAM AND IN ZAPATA COUNTY.

H5 RIDGING WILL SHIFT TOWARD THE MISSISSIPPI VALLEY FROM THE PLAINS
AS TROUGHING MOVES INTO THE HIGH PLAINS TODAY. THE RIDGE IS NORTH OF
DEEP SOUTH TEXAS...LEAVING THE AREA VULNERABLE TO FLUID WEATHER
CONDITIONS. A DRY LINE WILL PREVAIL ACROSS CENTRAL TEXAS TODAY...BUT
A FRONT WILL MOVE SOUTH THROUGH THE HIGH PLAINS AND INTO TEXAS
OVERNIGHT...OVERTAKING THE DRY LINE WITH ENOUGH MOMENTUM TO GENERATE
SOME CONVECTION...AND ENOUGH TO PLACE DEEP SOUTH TEXAS IN A SLIGHT
RISK AREA FOR TUESDAY. BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN
TUESDAY...WITH THE FRONT NOT EXPECTED UNTIL WEDNESDAY AFTERNOON.

MODEL TEMPERATURE TRENDS HAVE BEEN CONSISTENT EXCEPT FOR WEDNESDAY.
THE LAST TWO OR THREE RUNS OF THE GFS INDICATED COOLER HIGH
TEMPERATURES FOR WEDENSDAY... IN THE UPPER 70S...BUT NOW THEY ARE A
FEW DEGREES HIGHER...IN THE LOWER TO MID 80S. THIS IS A TIMING
ISSUE...SO FORECAST TEMPS MAY END UP BEING SLIGHTLY OFF.

HIGH PRESSURE SETTLES IN ON THURSDAY WITH THE THREAT OF LIGHT
SHOWERS CONTINUING UNDER CLOUDY SKIES. AN H5 LOW OVER SOUTHERN
CALIFORNIA WILL PROVIDE A SOUTHWEST SUBTROPICAL FLOW AROUND ITS BASE
AND TOWARD DEEP SOUTH TEXAS. SHOWERS AND THUNDERSTORMS ARE LIKELY TO
DEVELOP OVER SOUTH TEXAS FOR A FEW DAYS AS THE MID LEVEL LOW AND
ASSOCIATED INSTABILITY AFFECT CONDITIONS.

ANOTHER FRONT PUSHES SOUTH THIS WEEKEND...MOVING THROUGH ON SUNDAY
AFTERNOON AND MAINTAINING RAIN CHANCES OVER DEEP SOUTH TEXAS.
&&

.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 14 KNOTS GUSTING
TO NEAR 16 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 5
SECONDS AT 01 CDT/06 UTC. A SMALL CRAFT ADVISORY WILL BE IN EFFECT
FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND
FROM 0 TO 20 NAUTICAL MILES OFFSHORE...AS WINDS WILL INCREASE TO
AROUND 20 KNOTS LATER THIS MORNING THROUGH EARLY THIS EVENING. THIS
PATTERN MAY REPEAT ITSELF ON TUESDAY. OTHERWISE...MODERATE WINDS AND
SEAS WILL PREVAIL ALONG THE LOWER TEXAS COAST AS A RELATIVELY WEAK
PRESSURE GRADIENT PERSISTS OVER THE WESTERN GULF OF MEXICO.
&

.AVIATION...BREEZY CONDITIONS WITH INTERMITTENT CLOUDINESS WILL
PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. LOW LEVEL
WINDS AND MIXING SHOULD MAINTAIN PREDOMINANTLY VFR CEILINGS.
&&

.FIRE WEATHER...WILL POST A RED FLAG WARNING FOR THE CENTRAL AND
EASTERN PORTIONS OF THE RIO GRANDE VALLEY FOR LATER THIS MORNING
THROUGH EARLY THIS EVENING...AS WINDS BETWEEN 20 AND 25 MILES PER
HOUR ARE EXPECTED TO DEVELOP...AND ANY WILDFIRES THAT OCCUR WILL BE
DIFFICULT TO CONTROL.
&&

.PREV DISCUSSION...ISSUED AT 821 PM CDT SUN APR 23 2006...INHERITED
FORECAST IS IN FINE SHAPE AND I FOUND NO COMPELLING REASON TO CHANGE
WORDING OR GRIDS. MODEL TRENDS CONTINUE TO SUGGEST THE OVERALL
WEATHER PATTERN EVOLVING INTO A MORE UNSETTLED ONE OVER THE NEXT
SEVERAL DAYS. GRADUAL MOISTURE POOLING WILL TAKE PLACE OVER THE
REGION AHEAD OF A SCHEDULED COLD FRONT PASSAGE DURING THE DAY ON
WEDNESDAY. ALONG THIS FRONT...WE SHOULD SEE THE DEVELOPMENT OF
ISOLATED OR MAYBE EVEN SCATTERED SHOWERS AND THUNDERSTORMS. AT THIS
TIME HOWEVER...I AM NOT CONVINCED WE WILL SEE SIGNIFICANT RAINS FROM
THIS SYSTEM AND WOULD RATHER TAKE A WAIT AND SEE APPROACH TO THE
POSSIBLE SEVERE WEATHER. NONETHELESS...WE ARE IN A SLIGHT RISK
CATEGORY FOR THAT PERIOD.

IN ANY EVENT...THE CURRENT PROBABILITIES OF PRECIPITATION IN THE
FORECAST ARE MORE THAN APPROPRIATE GIVEN THIS SCENARIO. REMNANT
MOISTURE AND INSTABILITY WILL SUPPORT ISOLATED SHOWERS AND
THUNDERSTORMS THE REST OF THE WEEK AND INTO THE FOLLOWING WEEKEND.
MODELS TRY TO SUGGEST ANY FRONTAL PASSAGE LATE SUNDAY AND POSSIBLY
INTO EARLY MONDAY...BUT CURRENT GFS IS TOO LITTERED WITH
CONVECTIVE FEEDBACK TO TAKE SIGNIFICANT QPF FORECAST SERIOUSLY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            90 77 90 72 82 71 / 10 05 05 00 20 20
BROWNSVILLE        92 76 90 72 84 69 / 10 05 05 00 20 20
FALFURRIAS         95 72 91 69 79 63 / 10 05 10 10 30 40
HARLINGEN          95 76 93 70 83 68 / 10 05 05 00 40 20
HEBBRONVILLE       96 73 91 68 79 63 / 10 05 10 30 40 50
MCALLEN            95 76 95 72 83 69 / 10 05 05 10 40 30
PORT ISABEL        87 76 86 73 81 71 / 10 05 05 00 20 10
RIO GRANDE CITY    99 75 97 69 82 67 / 10 05 05 10 60 60
SOUTH PADRE ISLAND 86 75 85 74 82 71 / 10 05 05 00 20 10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155 15Z TODAY UNTIL 00Z TUESDAY.
RED FLAG WARNING TXZ250-251-253>257 15Z TODAY UNTIL 00Z TUESDAY.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 23, 9:50 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 PM CDT SUN APR 23 2006

TXZ248>257-241100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
950 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SMALL CRAFT ADVISORY IS LIKELY MONDAY AND TUESDAY FOR THE
LAGUNA MADRE AS WINDS INCREASE TO NEAR 20 KNOTS. SOME STRONG
THUNDERSTORMS COULD DEVELOP LATE WEDNESDAY INTO THURSDAY ACROSS
POTIONS OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MARTIN

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.